Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 41, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 30, 2016, 12:12 PM CDT for Hot Spring County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2016, 12:12 PM CDT (17:12 UTC)
- Expired
- Apr 30, 2016, 4:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 79 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 5.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
094
WGUS54 KLZK 301712
FFWLZK
ARC059-302100-
/O.NEW.KLZK.FF.W.0041.160430T1712Z-160430T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1212 PM CDT SAT APR 30 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN HOT SPRING COUNTY IN SOUTHWESTERN ARKANSAS...
* UNTIL 400 PM CDT
* AT 1205 PM CDT...DAM OPERATORS REPORTED ELEVATED RELEASES AT
REMMEL DAM ON THE OUACHITA RIVER.
THIS IS A ROUTINE HIGH WATER EVENT WHICH WILL RESULT IN LOWLAND
FLOODING ALONG THE OUACHITA RIVER IN HOT SPRING COUNTY. THE CURRENT
FLOW RATE FROM REMMEL DAM AT 1205 PM IS 50400 CUBIC FEET PER SECOND.
IMPACTS FROM REMMEL DAM RELEASES WILL CONTINUE ALONG THE OUACHITA
RIVER THIS AFTERNOON. THE MAXIMUM IMPACTS AT DONALDSON WILL OCCUR
EARLY IN THE AFTERNOON. IMPACTS WILL REACH IN ABOUT 2 TO 4 HOURS.
LIVESTOCK AND PROPERTY SHOULD BE MOVED OUT OF THE FLOODPLAIN.
FLOODED ROADWAYS SHOULD BE AVOIDED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS ALONG
THE OUACHITA RIVER NEAR OAK GROVE...MIDWAY...FRIENDSHIP...AND JONES
MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A CONTROLLED RELEASE. YOU SHOULD BE ON ALERT FOR INCREASING
RELEASES FROM REMMEL DAM. THIS IS AN EVOLVING SITUATION AND UPDATES
TO THIS STATEMENT WILL BE MADE AS MORE INFORMATION BECOMES AVAILABLE.
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS. TURN AROUND DONT
DROWN.
&&
LAT...LON 3443 9289 3443 9287 3442 9287 3439 9285
3435 9291 3429 9293 3422 9300 3420 9298
3424 9293 3433 9285 3438 9282 3443 9285
3444 9289
$$
441 follow-up statement
379
WGUS74 KLZK 301904
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
204 PM CDT SAT APR 30 2016
ARC059-301911-
/O.CAN.KLZK.FF.W.0041.000000T0000Z-160430T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOT SPRING AR-
204 PM CDT SAT APR 30 2016
...THE FLASH FLOOD WARNING FOR EASTERN HOT SPRING COUNTY IS
CANCELLED...
LAKE LEVELS HAVE RECEDED CONSIDERABLY AND FLOODING IS NO LONGER
EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING
ROAD CLOSURES.
LAT...LON 3443 9289 3443 9287 3442 9287 3439 9285
3435 9291 3429 9293 3422 9300 3420 9298
3424 9293 3433 9285 3438 9282 3443 9285
3444 9289
$$
44What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 7:25 AM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Apr 30, 7:25 AM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 725 AM CDT SAT APR 30 2016 .AVIATION... WIDESPREAD LOW CLOUDS/MVFR CONDITIONS WILL BECOME VFR IN MOST PLACES BY LATE THIS MORNING OR EARLY THIS AFTERNOON. SHOWERS/ISOLATED THUNDERSTORMS IN THE SOUTHEAST HALF OF THE STATE WILL EXIT TO THE EAST...WITH ISOLATED STORMS REDEVELOPING THIS AFTERNOON/EVENING. WINDS WILL BE SOUTH/SOUTHWEST AT 8 TO 14 MPH TODAY...WITH GUSTS FROM 16 TO 24 MPH IN PLACES THIS MORNING. WINDS TONIGHT WILL SHIFT TO THE WEST/NORTHWEST AT 4 TO 8 MPH. (46) && .SHORT TERM...TODAY THROUGH SUNDAY NIGHT STILL HAVE ONGOING MODERATE TO...AT TIMES...HEAVY RAINFALL ACROSS MUCH OF THE STATE THIS MORNING. HOWEVER THE BACK EDGE OF THIS PRECIPITATION SHIELD IS STEADILY MARCHING EAST ACROSS THE FORECAST AREA...LYING GENERALLY ALONG A LINE FROM HARRISON THROUGH RUSSELLVILLE AND DOWN TO ALMOST MT IDA AS OF 4AM. EXPECT THIS TO PUSH EAST OF THE FORECAST AREA BY ROUGHLY 10AM OR SO. BEHIND THIS PRECIP SHIELD...THE MAIN FRONTAL BOUNDARY WILL PUSH EAST THROUGH THE STATE. EXPECT TEMPERATURES TO REBOUND FAIRLY WELL...WITH HIGHS FORECAST TO BE IN THE MID TO UPPER 70S. THE RECOVERY OF TEMPS COUPLED WITH THE BOUNDARY SHOULD BE ENOUGH TO FIRE OFF SOME MORE SHOWERS...HOWEVER I EXPECT THESE TO BE FAIRLY SCATTERED ABOUT THE AREA. HAVE SOME 30-40 PERCENT RAIN CHANCES IN THE FORECAST THIS AFTERNOON BUT THIS MAY BE OVERDONE QUITE A BIT WHEN ALL IS SAID AND DONE. HIGH PRESSURE WILL BUILD IN FROM THE WEST LATE TONIGHT...LEADING DO A VERY NICE DAY COME SUNDAY. MOSTLY SUNNY SKIES WITH DRIER AIR AND TEMPERATURES RANGING FROM AROUND 70 IN THE NORTHWEST TO AROUND 80 IN THE CENTRAL AND SOUTHEAST PARTS OF THE FORECAST AREA. && .LONG TERM...MONDAY THROUGH FRIDAY ANOTHER WEAK DISTURBANCE WILL APPROACH ARKANSAS FROM THE WEST MONDAY...BUT THERE IS STILL NOTABLE DISAGREEMENT WITH HOW MUCH RAIN THIS WILL PRODUCE IN OUR FORECAST AREA AND JUST HOW FAR NORTH IT WILL MAKE IT. AS SUCH...ONLY HAVE CHANCE POPS IN THE FORECAST FOR AREAS MAINLY SOUTH OF THE I-40 CORRIDOR. ZONAL UPPER FLOW LATE MONDAY AND EARLY TUESDAY WILL THEN AMPLIFY CONSIDERABLY BY MIDWEEK AS A SHARP UPPER RIDGE BUILDS OVER THE WEST AND A DEEP TROUGH TAKES SHAPE OVER THE EASTERN CONUS. DRY CONDITIONS LOOK TO PREVAIL FROM MONDAY NIGHT ONWARD...BUT THE MOST NOTABLE ASPECT OF THE LONG TERM WILL BE THE COOLDOWN EXPECTED LATE WEEK. MOS GUIDANCE IS YIELDING TEMPERATURES 5-7 DEGREES BELOW CLIMATOLOGY FOR THURSDAY AND FRIDAY NEXT WEEK...WHICH IS IMPRESSIVE AT ANY TIME OF YEAR MUCH LESS EARLY MAY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 76 59 78 54 / 60 30 10 10 CAMDEN AR 79 63 83 60 / 60 40 10 40 HARRISON AR 76 53 72 48 / 30 20 0 10 HOT SPRINGS AR 77 60 80 58 / 50 30 0 30 LITTLE ROCK AR 78 62 81 57 / 60 30 10 20 MONTICELLO AR 78 66 82 61 / 70 40 10 30 MOUNT IDA AR 76 57 78 56 / 40 20 0 30 MOUNTAIN HOME AR 76 55 74 50 / 40 20 0 10 NEWPORT AR 76 61 79 54 / 70 40 10 10 PINE BLUFF AR 77 64 82 59 / 70 40 10 20 RUSSELLVILLE AR 77 58 78 55 / 40 20 0 20 SEARCY AR 75 61 80 56 / 60 40 10 10 STUTTGART AR 77 65 81 58 / 70 40 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT / LONG TERM...64
Hazardous weather outlook, Apr 30, 5:01 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 501 AM CDT SAT APR 30 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011015- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 501 AM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE MID MORNING HOURS IN EASTERN ARKANSAS BEFORE EXITING THE STATE TO THE EAST. WHILE SOME LOCALLY HEAVY DOWNPOURS AND MINOR AREAL FLOODING COULD OCCUR...NEITHER FLASH FLOODING NOR WIDESPREAD SEVERE WEATHER IS EXPECTED. LATER THIS AFTERNOON AND EVENING MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL ARKANSAS...THOUGH THESE WILL BE MORE ISOLATED TO SCATTERED IN NATURE. THE ATMOSPHERE WILL SUPPORT SOME STRONG TO SEVERE STORMS...BUT OVERALL THE SEVERE WEATHER THREAT WILL BE LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.
In the hours before
Local storm report, Apr 30, 11:04 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1104 AM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM NON-TSTM WND DMG PINE BLUFF 34.23N 92.00W
04/30/2016 JEFFERSON AR LAW ENFORCEMENT
A 45 MPH WIND GUST TOOK THE ROOF OFF A BUSINESS AT THE
INTERSECTION OF 4TH AVE AND STATE ST.
&&
EVENT NUMBER LZK1600014
224Local storm report, Apr 30, 11:11 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1111 AM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM TSTM WND DMG CAMDEN 33.58N 92.83W
04/30/2016 OUACHITA AR FIRE DEPT/RESCUE
TWITTER REPORT OF SEVERAL TREES BLOWN DOWN IN CAMDEN.
&&
EVENT NUMBER LZK1600015
224Local storm report, Apr 30, 11:17 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1117 AM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM NON-TSTM WND DMG 6 W WARREN 33.61N 92.17W
04/30/2016 BRADLEY AR EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ALONG HIGHWAY 278 WEST OF
WARREN.
&&
EVENT NUMBER LZK1600016
44Local storm report, Apr 30, 11:30 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1130 AM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM NON-TSTM WND DMG 1 N DONALDSON 34.25N 92.92W
04/30/2016 HOT SPRING AR EMERGENCY MNGR
TREES DOWN BLOCKING PARTS OF HIGHWAY 51.
&&
EVENT NUMBER LZK1600017
44Local storm report, Apr 30, 11:54 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1154 AM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM NON-TSTM WND DMG HOT SPRINGS 34.50N 93.06W
04/30/2016 GARLAND AR EMERGENCY MNGR
TREES DOWN...POWER LINES DOWN IN SEVERAL PARTS OF THE
COUNTY.
&&
EVENT NUMBER LZK1600018
44The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:15 PM CDT | River Flood Warning | LZK | Clark, Hot Spring | 3 days |
| Apr 29, 9:23 PM CDT | Flash Flood Warning | LZK | Clark, Montgomery, Pike, Polk | 3 hr |
| Apr 29, 9:32 PM CDT | Flash Flood Warning | LZK | Hot Spring | 6 hr |
| Apr 29, 11:14 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 46 min |
| Apr 29, 11:51 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 54 min |
| Apr 30, 12:10 AM CDT | Flash Flood Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike, Polk | 4 hr |
| Apr 30, 1:23 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 52 min |
| Apr 30, 3:47 AM CDT | Flash Flood Warning | LZK | Hot Spring | 8 hr |
| Apr 30, 4:28 AM CDT | River Flood Warning | LZK | Yell | 58 hr |
| Apr 30, 9:23 AM CDT | River Flood Warning | LZK | Perry | 59 hr |
| Apr 30, 10:06 AM CDT | River Flood Warning | LZK | White, Woodruff | 8 days |
| Apr 30, 10:07 AM CDT | River Flood Warning | LZK | Jackson, Woodruff | 11 days |
| Apr 30, 10:26 AM CDT | River Flood Warning | LZK | Clark, Nevada, Ouachita | 3 days |
| Apr 30, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 45 min |
| Apr 30, 5:42 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 48 min |
| Apr 30, 5:49 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Yell | 31 min |
| Apr 30, 6:01 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 29 min |
| Apr 30, 6:14 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 46 min |
| Apr 30, 6:52 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope | 38 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.